MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Catalog Number EX100801CD
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.Not returned.
 
Event or Problem Description
It was reported that during the stent placement procedure for treatment of a recurring lesion in the cephalic vein, the wheel of the deployment mechanism stopped clicking after two turns and the tip of the vascular stent was shot out.The placement of the stent was continued without issue and the stent could be implanted successfully after the initial malfunction.No other device had to be used and no additional treatment was required.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported event.The stent was found to be released and missing as it remains implanted.During the performed functional test, the thumbwheel was found to be subject of high force which may have led to the reported difficulties in deploying the stent.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with difficult anatomic conditions leading to increased friction and subsequent deployment difficulties.The reported application in the cephalic vein represents an off-label use of the device which is considered another contributing factor to the reported event.On the basis of the information available, a definite root cause could not be determined.The ifu states: "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." furthermore, the ifu indicates that the life-stent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5545234
Report Number9681442-2016-00095
Device Sequence Number10903276
Product Code FGE
UDI-Device Identifier04049519000619
UDI-Public(01)04049519000619(17)170828(10)ANZH2962
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue NumberEX100801CD
Device Lot NumberANZH2962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2016
Supplement Report FDA Received Date06/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight96